Cholesterol Medication Causes Tendon Ruptures
Wednesday, July 24, 2013
Byron J. Richards, Board Certified Clinical Nutritionist
Analysis from a French medical database1 is the first to clearly link tendon injuries and tendon ruptures to the use of statin cholesterol medications – a problem that is worse for middle-aged men. How can anyone stay fit by injuring their tendons?
The finding is important because statin side effects are so numerous that most doctors don’t think of reporting them, resulting in gross under-reporting of problems and not relating them to the drug. This study was able to show that tendon injuries (65 percent tendonitis, 35 percent ruptures) appeared typically within 8 months of starting a statin, went away when the statin was stopped, and came back when the statin was restarted. The fact that these researchers could uncover any statistically significant relationship was amazing. It is certain that the problem is far more widespread than the study indicates.
The Achilles tendon (attaching calf muscle to heel) was the most common area of injury – with pain, swelling, warmth, and stiffness as typical symptoms.
It is now known that statins turn on the atrogen-1 gene that destroys muscle. As I have reported, statins are a scam gone wild – and quite a dangerous one at that.
Everyone should do everything they can to maintain fitness and health in their cholesterol metabolism. The use of dietary supplements is a safe and effective way to not only promote cholesterol fitness but general health as well. See my article, The Five Key Things You Can Do to Lower Cholesterol Healthfully.
More Health News
Loading content...View All Health News Archives
Popular Related News:
About Wellness Resources: